MAUDE Adverse Event Report: LIVANOVA USA INC TUBING, PUMP, CARDIOPULMONARY BYPASS; SMARXT TUBING AND CONNECTORS

LIVANOVA USA INC TUBING, PUMP, CARDIOPULMONARY BYPASS; SMARXT TUBING AND CONNECTORS
Catalog Number 627427601
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information has been provided.The complained circuit was not made available for investigation.Livanova usa inc manufactures the complained circuit.The incident occurred in (b)(4).A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa inc.Has received a report that, during a procedure, the arterial line tubing disconnected from the connector that was used to add additional length of tubing during an extended support case (several days).According to information, (i) the patient had a blood loss and was administered of blood banck, (ii) the circuit has been used for 3 weeks and (iii) the final patient demise was not clarified.
 
Additional Manufacturer Narrative
Livanova received a report stating that arterial line disconnected at a connector that was used to add additional length of 3/8"tubing during an extended support case.The patient required blood transfusion.A review of the dhr did not identify any deviations, non-conformities or material scrap/requests relevant to the reported issue.The involved parts (oxygenator, tubing and pumps) were requested for a detailed investigation but were not made available.Based on the investigations performed for similar cases, the root cause of the reported event was traced back to an alteration of the chemical / mechanical characteristics of the tubings (which are supplied by a livanova supplier).The supplier has been formally informed of the issue.No specific action was currently deemed necessary, livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Common Device Name
SMARXT TUBING AND CONNECTORS
Manufacturer (Section D)
LIVANOVA USA INC
arvada CO 80004
MDR Report Key11384515
Report Number1718850-2021-00026
Device Sequence Number4532199
Product Code DWE
UDI-Device Identifier00803622145612
UDI-Public(01)00803622145612(240)627427601(17)220930(10)2027200068
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue Number627427601
Device Lot Number2027200068
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1